MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3131C182TU
Medical Device Problem Codes Migration or Expulsion of Device (1395); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted for the endovascular treatment of a pau.It was reported during the index procedure when the secondary mechanism of deploying the covered seal was released it appeared to pull the fabric down in the proximal seal zone.Migration was noted on the side that the tip capture mechanism caught on.The proximal seal zone was not compromised so no further action taken.Per the physician the cause of the event was deployment technique and the deployment was completed in a fluid motion instead of twist and then pull with the quicker method causing the disturbance.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Additional information received: it was reported during the procedure, rapid ventricular pacing was not used but procedural hypotension and forward pressure were maintained during deployment, it was reported that the guidewire was fully apposed to the greater curve of the aorta during deployment and that the device was placed in the descending thoracic aorta which did appear to be calcified and slightly tortuous.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Film evaluation summary the reported mal-deployment of the proximal stent due to the capture fitting becoming caught on the internal stent was confirmed.However, the exact cause could not be determined from the films provided.No pre or post-implant ct¿s were available for review, and a complete assessment of the stent graft in-vivo configuration could not be performed.Based on the reported event information and films provided it appears that the primary cause for the tip remaining caught on the internal stent is most likely due to the physician pulling back too much before tip release, with the compounding factors being that the physician did not pull the tip release handle all the way back in one motion, and the device was sitting in the anatomy in a way that made it possible for the capture fitting to ride along outer curve during tip release.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8361191
Report Number2953200-2019-00257
Device Sequence Number11271516
Product Code MIH
UDI-Device Identifier00763000100988
UDI-Public00763000100988
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2020
Device Model NumberVNMC3131C182TU
Device Catalogue NumberVNMC3131C182TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer02/24/2019
03/29/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/13/2019
04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight89